Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 1, NWS Corpus Christi, TX

August 14, 2022Duval County, Texas

NWS Corpus Christi, TX issued this tornado warning at Aug 14, 2022, 4:00 PM CDT for Duval County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2022, 4:00 PM CDT (21:00 UTC)
Expired
Aug 14, 2022, 4:30 PM CDT
In force
30 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 90 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

237 
WFUS54 KCRP 142100
TORCRP
TXC131-142130-
/O.NEW.KCRP.TO.W.0001.220814T2100Z-220814T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
400 PM CDT Sun Aug 14 2022

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Central Duval County in south central Texas...

* Until 430 PM CDT.
    
* At 359 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Benavides, moving northwest at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Rosita around 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2763 9831 2757 9840 2769 9864 2784 9844
TIME...MOT...LOC 2059Z 134DEG 23KT 2765 9840 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TC
2 follow-up statements
772 
WWUS54 KCRP 142108
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
408 PM CDT Sun Aug 14 2022

TXC131-142130-
/O.CON.KCRP.TO.W.0001.000000T0000Z-220814T2130Z/
Duval TX-
408 PM CDT Sun Aug 14 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
DUVAL COUNTY...
    
At 408 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rosita, or near Benavides, moving northwest at 25
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Rosita around 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2769 9836 2761 9847 2769 9864 2784 9844
TIME...MOT...LOC 2108Z 134DEG 23KT 2769 9845 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TC
483 
WWUS54 KCRP 142124
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
424 PM CDT Sun Aug 14 2022

TXC131-142133-
/O.EXP.KCRP.TO.W.0001.000000T0000Z-220814T2130Z/
Duval TX-
424 PM CDT Sun Aug 14 2022

...THE TORNADO WARNING FOR CENTRAL DUVAL COUNTY WILL EXPIRE AT 430 PM
CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 2769 9836 2761 9847 2769 9864 2784 9844
TIME...MOT...LOC 2123Z 134DEG 23KT 2775 9852 

$$

TC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 14, 3:00 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 14, 3:00 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Corpus Christi TX
300 PM CDT Sun Aug 14 2022

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(This evening through Monday Night)
Issued at 217 PM CDT Sun Aug 14 2022

I'm not sure how many of you gave your dog a bath, or washed your
cars, or whatever but good job! Of course, it might not be all of
those things, but rather the area of low pressure that has moved
inland this morning from the Gulf. Near maximum PWATs of around
2.5 inches have left us with some incredible rainfall totals, with
some areas already reaching around 6 inches of rain today across
the southern Coastal Bend/Coastal Plains. More rain is expected to
fall across South Texas tonight and Monday with the focus of the
rainfall shifting west as the low pressure moves west. 2-4 more
inches of rain, with locally higher amounts are expected across
the southern Coastal Bend to the Rio Grande Plains. Those across
the northern tier of counties will likely only get another 1-3
inches more of rain. Localized flash flooding will continue
overnight and, potentially, into Monday before the rain begins to
taper off.

Cloud cover Monday will keep our high temperatures quite a bit
lower than we are used to seeing. Not quite Sweater Weather, but
highs in the low 90s will certainly be a relief from the heat from
these past weeks.

&&

.LONG TERM...
(Tuesday through next Saturday Night)
Issued at 217 PM CDT Sun Aug 14 2022

Key messages:

 - Drier with slight rain/storm chances Tuesday and Wednesday. Rain
chances return Friday into weekend due to mid-level trough and
uncertainty regarding a mid-level feature.

 - Heat index values 105-110 return Tuesday through Friday.

 - Another potential mid-level low over Gulf to keep an eye on next
weekend.

Mid-level ridging replaces the mid-level low going into the long
term period with drier conditions in place through at least
Thursday. Moisture remains slightly enhanced with PWATs just above
1.75" Tuesday and Wednesday allowing for isolated showers and
thunderstorms in the morning over the waters, moving inland over the
Coastal Bend and Coastal Plains with the afternoon sea breeze. PWATs
then drop slightly below normal to around 1.5" around Thursday, only
including silent PoPs at this time.

Heading late into the work week, a couple mid to upper level lows
stretching from the Upper Midwest to the NE CONUS will bring down a
trough into Texas Thursday night into Friday that is also
accompanied by a weak surface boundary reflection. However, the
latest runs have most of the energy and surface boundary staying
north and east of our CWA. Considering the last forecast and
inconsistent runs, have kept slight chances to chances of showers
and thunderstorms Thursday night into Friday, with the greatest
focus over our northern counties.

Model discrepancies get more messy heading into the weekend. As the
trough moves eastward another tropical wave or mid-level low/trough
from the Bay of Campeche region moves northwestward through the
Gulf. The 0Z ECMWF had the mid-level low move over South Texas on
Sunday, very similar to today's event whereas the GFS kept the
feature well south of our area going into Mexico's coast. The latest
12Z ECMWF run has trended more towards the GFS with the mid-level
feature going into Mexico's coastline and therefore have slightly
reduced PoPs to 20-30%. This feature will be closely monitored in
future forecast packages.

Temperatures will be on the increase through Thursday with triple
digits potentially returning over the Brush Country on Thursday. A
couple degrees cooler heading into the weekend with the potential of
greater cloud and rain cover. Heat index values of 105 to 109 with a
few locations touching 110 will be possible during the afternoons
Tuesday through Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Sun Aug 14 2022

As an area of low pressure pushes west across the area, prevailing MVFR
ceilings are expected. Numerous showers will continue through
tonight, with scattered thunderstorms possible. Winds will
continue to be light to moderate, with variable and gusty winds in
and around thunderstorms. Ceilings will decrease to IFR late in
the TAF period and during periods of heavier rainfall.

&&

.MARINE...
Issued at 217 PM CDT Sun Aug 14 2022

An area of low pressure that has moved onshore will continue to
produce scattered to numerous showers with embedded thunderstorms
through tonight. Southeast winds around 20 knots with higher gusts
are expected, with unpredictable and gusty winds possible in and
around thunderstorms. A Small Craft Advisory is in effect through
10 PM this evening. Scattered showers and thunderstorms will
continue Monday as lingering moisture persists. Weak to moderate
onshore flow will develop Monday and continue through late this
week, with daily slight chance of showers and thunderstorms
through Wednesday. More moderate flow develops Friday night and
continues through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    82  77  88  78 /  90  90  50  20
Victoria          84  75  92  76 /  90  50  40  20
Laredo            88  75  87  76 /  90 100  80  40
Alice             82  75  90  74 / 100  90  70  20
Rockport          83  81  90  82 / 100  60  40  20
Cotulla           91  76  90  76 /  80  90  80  30
Kingsville        81  77  88  76 / 100  80  70  20
Navy Corpus       83  81  87  82 /  90  90  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ231-232-
     236-237-250-255-270-275.

&&

SHORT TERM...LS/77
LONG TERM....EMF/94
AVIATION...LS
Hazardous weather outlook, Aug 14, 5:15 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
515 AM CDT Sun Aug 14 2022

TXZ229>234-239>247-342>347-442-443-447-151015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
515 AM CDT Sun Aug 14 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Scattered thunderstorms today and tonight, with locally heavy
rainfall.

There is a Slight Risk excessive rainfall today over portions of the
southern Coastal Plains. Marginal Risk over much of the remainder of
South Texas.

Isolated flash flooding may occur, especially over of the southern
Coastal Plains today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Maximum Heat Index values 105 to 109 degrees expected Tuesday
through Saturday.

Scattered to numerous thunderstorms are expected Monday with
isolated thunderstorms possible Tuesday through Thursday. Scattered
thunderstorms will be possible again Friday and continuing into next
weekend.

There is a Slight Risk of excessive rainfall for the Rio Grande
Plains on Monday. The western Coastal Bend is in a Marginal Risk for
excessive rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-151015-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
515 AM CDT Sun Aug 14 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms expected Monday. Isolated thunderstorms possible
for the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

87/75

In the hours before

Local storm report, Aug 14, 1:23 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
123 PM CDT SUN AUG 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     FLASH FLOOD      3 W CC NAS              27.69N 97.34W
08/14/2022                   NUECES             TX   NWS EMPLOYEE

            RODDFIELD RD NEAR SPID IS FLOODED AND
            IMPASSIBLE, REPORTS OF STALLED CARS WITH
            WATER UP TO THE WINDOWS.

&&

BF
Local storm report, Aug 14, 2:12 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
212 PM CDT SUN AUG 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      1 WNW CORPUS CHRISTI    27.80N 97.41W
08/14/2022                   NUECES             TX   COUNTY OFFICIAL

            HARBOR BRIDGE PROJECT CREWS HAVE TEMPORARILY
            CLOSED THE PORT AVENUE/NUECES BAY BOULEVARD
            EXIT TO MARTIN LUTHER KING DRIVE AND THE
            NORTHWEST LOOP RAMP CONNECTING TO SOUTHBOUND
            SH 286 (CROSSTOWN EXPRESSWAY) DUE TO
            FLOODING.

&&

TC
Local storm report, Aug 14, 2:30 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT SUN AUG 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     FLASH FLOOD      5 WNW CC NAS            27.71N 97.36W
08/14/2022                   NUECES             TX   EMERGENCY MNGR

            EM REPORTED STREET FLOODING.

0156 PM     FLASH FLOOD      1 ENE FLOUR BLUFF       27.66N 97.29W
08/14/2022                   NUECES             TX   EMERGENCY MNGR

            EM REPORTED STREET FLOODING.

0156 PM     FLASH FLOOD      2 NNE CORPUS CHRISTI    27.83N 97.39W
08/14/2022                   NUECES             TX   EMERGENCY MNGR

            EM REPORTED STREET FLOODING.

0156 PM     FLASH FLOOD      5 SSE CORPUS CHRISTI    27.72N 97.38W
08/14/2022                   NUECES             TX   EMERGENCY MNGR

            EM REPORTED STREET FLOODING.

0156 PM     FLASH FLOOD      4 NW FLOUR BLUFF        27.69N 97.34W
08/14/2022                   NUECES             TX   EMERGENCY MNGR

            EM REPORTED STREET FLOODING.

0156 PM     FLASH FLOOD      1 WNW CORPUS CHRISTI    27.80N 97.41W
08/14/2022                   NUECES             TX   EMERGENCY MNGR

            EM REPORTED STREET FLOODING.

0156 PM     FLASH FLOOD      5 SSE CORPUS CHRISTI    27.72N 97.37W
08/14/2022                   NUECES             TX   EMERGENCY MNGR

            EM REPORTED STREET FLOODING.

0156 PM     FLASH FLOOD      5 NW FLOUR BLUFF        27.70N 97.37W
08/14/2022                   NUECES             TX   EMERGENCY MNGR

            EM REPORTED STREET FLOODING.

0213 PM     FLASH FLOOD      4 NW FLOUR BLUFF        27.69N 97.34W
08/14/2022                   NUECES             TX   NWS EMPLOYEE

            RECEIVED PHOTO FROM NWS EMPLOYEE OF STREET
            FLOODING.

&&
Local storm report, Aug 14, 2:59 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
259 PM CDT SUN AUG 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     FLASH FLOOD      4 WNW CC NAS            27.72N 97.34W
08/14/2022                   NUECES             TX   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

&&

TC
Local storm report, Aug 14, 3:02 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CDT SUN AUG 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       3 WNW FLOUR BLUFF       27.67N 97.35W
08/14/2022  M6.48 INCH       NUECES             TX   BROADCAST MEDIA

            RAINFALL MEASUREMENT OF 6.48 INCHES.

&&

TC
Special weather statement, Aug 14, 3:55 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
355 PM CDT Sun Aug 14 2022

TXZ229>234-239>247-342>347-442-443-447-150000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross,
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni,
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso,
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio,
Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland,
Ingleside, Bayside, Austwell, Seadrift, Port Lavaca,
Port O Connor, and Port Aransas
355 PM CDT Sun Aug 14 2022

...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY...

The combination of light winds and abundant tropical moisture
will make the atmosphere favorable for the development of weak
tropical funnels today. Most of these funnel clouds will be
short lived and usually do not touch the ground. However, you
should be prepared to seek shelter in the event a funnel does
reach the ground.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:39 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces5 hr
Aug 14, 9:52 AM CDTSmall Craft AdvisoryCRP11 hr
Aug 14, 10:48 AM CDTSpecial Weather StatementCRPKleberg42 min
Aug 14, 12:20 PM CDTFlash Flood WarningCRPNueces4 hr
Aug 14, 2:24 PM CDTSpecial Marine WarningCRP66 min
Aug 14, 4:21 PM CDTAreal Flood AdvisoryCRPNueces2 hr
Aug 14, 5:21 PM CDTAreal Flood AdvisoryCRPAransas, Refugio114 min
Aug 14, 6:54 PM CDTSpecial Marine WarningCRP66 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.